Hydroquinone

Hydroquinone is used as a skin-lightening agent. It is used to treat acne scars, age spots, freckles, melasma, psoriasis and melasma marks.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have redness and itching after stopping Hydroquinone and Mometasone cream. Why?

Query: Hello doctor, I am using skin lite cream for the past two years. This cream contains Hydroquinone and Mometasone. Now I am stopping the usage of this cream. Now in my face, I am seeing redness and itching like skin allergy. Please suggest the best creams or medicine to cure this problem.  Read Full »


Dr. Rabia Anjum

Answer: Hi, Welcome to icliniq.com. You have developed contact dermatitis due to this medicine. As it also contains a steroid, skin becomes steroid dependent, so when this is stopped the face becomes red and inflamed. First thing for treatment is to use a good Sunblock OG SPF 60. The second thing is Metro...  Read Full »

Hydroquinone creams are giving me only temporary skin lightening. Why?

Query: Hello doctor, My skin tone is dusky. One year ago, I started using Hydroquinone cream. After three to four months, I stopped using it, but then, my face started to become dark again. After a month, I started to use this cream again and then stopped. I want to make my skin healthy and have a clear c...  Read Full »


Dr. Rashmi Singh

Answer: Hello, Welcome to icliniq.com. The long-term use of Hydroquinone can cause permanent discoloration called exogenous ochronosis, especially on persons with a dusky skin. The use of any skin lightening agents gives results only till it is being used. For a healthy skin tone, start applying sunsc...  Read Full »

I have painless brown spots on the skin that grow. What is the treatment?

Query: Hello doctor, I have had these brown spots for the last 20 years. It grew from a small spot to this big in all these years, and it is still spreading slowly. It does not itch, nor does it pain, but when I get out in the sun, I feel a burning sensation all over the area. I once used Skinlite cream, a...  Read Full »


Dr. Shaunak Patel

Answer: Hello, Welcome to icliniq.com. I have seen the images (attachment removed to protect patient identity). The triggers include sunlight or any harsh irritant chemicals. Skinlite has Hydroquinone which is more than sufficient to mask any pigmentation but not cure it completely. From the symptoms, I str...  Read Full »

How can dark skin patches in my underarms and groin area be treated?

Query: Hello doctor, My height is 182 cm and my weight is 87 kg. I am a fair-skinned person. I have dark skin patches on my elbows, neck, underarms, groin area, and on the buttocks. I have been aware of this condition for the last six years. I was thinking there was nothing serious. I also have dark circle...  Read Full »


Dr. G.s.s. Sandeep

Answer: Hello, Welcome to icliniq.com. Your concern is that of pseudoacanthosis nigricans. This may be due to any of the following reasons: Hereditary. Obesity. Hypothyroidism. Insulin resistance. Psychiatric medications. Asthma or steroid medication. Idiopathic conditions. There is nothin...  Read Full »

After applying Hydroquinone cream, my skin turned dark. Kindly help.

Query: Hello doctor, I applied Hydroquinone cream, and now I am facing a hyperpigmentation problem. My skin turned dark. I have been under medication, applying sunscreen and skin rejuvenation cream as suggested by my dermatologist. Still, I feel only a little improvement and do not get my neck color back. ...  Read Full »


Dr. Sushil Kakkar

Answer: Hello, Welcome to icliniq.com. I would keep a possibility of pseudoacanthosis nigricans. Pseudoacanthosis nigricans is a skin disorder with darker, thick, velvety skin in body folds and creases. The skin becomes dark, velvety, and thick in the back and sides of the neck, armpits, thighs, elbows, a...  Read Full »

What is the reason for the development and spreading of black spots on the face in two years?

Query: Hello doctor, Two years ago, I got some four or five black dots on my face, which looked like moles. But, I think it is spreading. The count is now 30 to 40. What can I do? Can you please suggest any treatment or medicine? Please note that my skin type is oily, and my mom also has this problem.  Read Full »


Dr. Suvash Sahu

Answer: Hello, Welcome to icliniq.com. From your description, I think they could be freckles. Do send me images of the same, so I can confirm my diagnosis. Freckles or ephelides are common in individuals who sunburn easily and do not tan, whereas it is uncommon among people who are dark complexioned. I sugg...  Read Full »

How to lighten the darkness around my lips?

Query: Hello doctor,I see it is a little dark in color at the ends of my lips, so I applied honey and sugar mix on the dark area. It has now become even darker. So I started using Neutrogena fine fairness cream for lightening the dark color. After applying the cream, my entire skin started becoming red, an...  Read Full »


Dr. John H. Bocachica

Answer: Hello, Welcome to icliniq.com. Darkness around the lips is most common in people who are naturally darker and have quite a bit of sun exposure. Nothing darkens the skin as much as sun exposure does. I would recommend that you use sunscreen SPF 30 or higher regularly, regardless of whether it is su...  Read Full »

How to get rid of dark underarms?

Query: Hello doctor,Please, I would like to know what I can do for dark underarm.  Read Full »


Dr. John H. Bocachica

Answer: Hi, Welcome to icliniq.com. There are several reasons for dark underarms. One of them is a condition called acanthosis nigricans which can occur on its own without any associated illnesses or can be associated with endocrine disorders, including diabetes. Sometimes a contact dermatitis from a deod...  Read Full »

What should I do to help my acne and dark spots?

Query: Hi doctor,I have acne and acne marks on my cheeks for a year. Please help me to get clear skin. I am not taking medications currently. But I have tried using Clindamycin phosphate and Nicotinamide gel. It did not help me.   Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hi, Welcome to icliniq.com. I understand your concern. Your statement and pictures suggest that you have acne and acne marks (attachment removed to protect patient identity). You can try using Retino-A (Tretinoin) cream. Apply it to the affected area twice daily. Use Hydroquinone cream on the ...  Read Full »

Kindly suggest a solution to lighten the dark patch on my nose.

Query: Hello doctor, I have a dark patch on the nose for more than a year. It came while removing blackheads on the nose with removing rod during facial. The next day it was red on the nose, and after that, it changed to a black mark. I applied Skin lite cream but of no use. Please suggest good ointment t...  Read Full »


Dr. Dilip Kumar Meena

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Use the following medications for two weeks. 1. Cream Flucort (Fluocenalone Acetonide). 2. Cream Melalite forte 4% (Hydroquinone ). At night take a 1:1 ratio of both cream and apply on the pigmented spot only. Avoid too much ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.